MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG EVIA SR; PACEMAKER

BIOTRONIK SE & CO. KG EVIA SR; PACEMAKER
Model Number 359531
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pacemaker was received for analysis on 12-jul-2021.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this pacemaker were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.The device interrogation revealed the eri battery status, confirming the clinical observation, which was triggered on (b)(6) 2020.The pacemaker was implanted for approximately 120 months.The amount of charge taken from the battery was verified and the battery condition was found to be normal and as expected based on the programmed settings and the overall current consumption.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses in eri mode proved to be normal and in amplitude and frequency as programmed.There was no indication of a device malfunction.Further analysis showed that the pacemaker triggered the eri battery status correctly based on the remaining battery capacity and the programmed parameters.However, the displayed time to eri during follow-up was not consistent with the actual eri detection of this pacemaker.The root cause for this observation could not be conclusively determined.Please note, that in general, a minimum of 6 months remaining service time starting from eri detection is guaranteed, independent of the programmed parameters.Thus, a specific proportion of battery capacity has to be reserved by the pacemaker for the service time after eri detection.Due to a conservative battery management an additional 6 months safety margin is provided, resulting in a typical remaining service time of about 12 months after eri detection.In conclusion, despite the inconsistency of the time to eri display during follow-up and the actual eri detection by the pacemaker, there was no risk for the patient, as there would have been sufficient remaining service time left after eri detection.The root cause for this observation, however, is not conclusively determined.
 
Event or Problem Description
It was reported that the device was explanted due to eri.No adverse patient events were reported.Based on the analysis results, this event is reportable.

Brand Name
EVIA SR
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
MDR Report Key12712669
Report Number1028232-2021-05852
Device Sequence Number19893429
Product Code NVZ
UDI-Device Identifier04035479101336
UDI-Public04035479101336
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number359531
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;